Kansas, 2015

Flash Flood in Kansas, June 26, 2015

June 26, 2015 · NWS SGF · 1 event in 1 county or zone

Isolated thunderstorms produced minor flash flooding in southeast Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Isolated thunderstorms produced minor flash flooding in southeast Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 5:30 AM CST, 3 hours earlier.

Area forecast discussion, Jun 26, 5:30 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 AM CDT Fri Jun 26 2015

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT FRI JUN 26 2015

A stationary front remains draped near the I-70 corridor early
this morning and continues to provide a focus storm development as
a shortwave trough moves across eastern Kansas. Further to the
west...another storm complex has developed over western Kansas
ahead of another shortwave trough. These disturbances will help
nudge the I-70 front south across the forecast area through the
day. Will keep higher end precipitation chances going through the
day. Temperatures may get a little warmer than previously expected
along the AR/southeast KS borders. Otherwise will keep the lower to
mid 80s going for max temperatures.

Precipitation chances will decrease from northwest to southeast
through the evening as the front and upper level disturbances
shift southeast of the region.

.LONG TERM...(Saturday through Thursday)
Issued at 303 AM CDT FRI JUN 26 2015

Much drier conditions are expected for Saturday as high pressure
spreads southward from the upper Midwest. Temperatures and
dewpoint temps should average around 10 degrees lower than todays
values.

From Sunday through the middle of the workweek...upper level
northwest flow becomes well established...bringing continued
cooler conditions. The latest models show a clipper system moving
across the area on Sunday night and Monday. This will bring us a
fairly quick shot of storms with the highest chances mainly
northeast of Springfield.

Another clipper system may impact the area around
Wednesday/Thursday. Exact timing this far out on these type of
systems is pretty tricky, so went with mainly slight chance to
chance pops through midweek.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 630 AM CDT FRI JUN 26 2015

For the KSGF/KJLN/KBBG TAFS: Surface frontal boundary will continue
to shift southward across the taf sites today. Convective complex
will accompany the front through the morning hours, with perhaps
some strengthening this afternoon in areas south of interstate 44.
KJLN and KSGF will be affected through the morning hours, while KBBG
will likely see convection from late morning through the afternoon.
Timing all hinged on the movement and position of the front. Expect
mainly VFR to MVFR ceilings this morning, with IFR conditions
possible in any of the convective elements.

For tonight, latest guidance hinting at the possibility of post
frontal status developing as column cools. Did go ahead and mention
some MVFR ceilings at both KSGF and KBBG after 06Z. Otherwise,
convection looks to be south KBBG by early evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058.

KS...NONE.
&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Raberding
Hazardous weather outlook, Jun 26, 3:45 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT FRI JUN 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
445 AM CDT FRI JUN 26 2015

...STRONG TO SEVERE STORMS POSSIBLE THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST-SOUTHEAST
ACROSS CENTRAL MISSOURI AND SOUTHEAST KANSAS THIS MORNING. THE
STRONGEST STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS
UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE
WILL BE A LIMITED RISK FOR FLASH FLOODING ACROSS CENTRAL
MISSOURI.

STORM REDEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING ALONG A
SOUTHWARD MOVING COLD FRONT. SEVERE STORMS CONTAINING DAMAGING WIND
GUSTS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44
FRIDAY AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT AND
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
AREAS ALONG A LINE FROM LAKE OF THE OZARKS TO LEBANON TO
SPRINGFIELD. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING
AND THIS AFTERNOON FOR THE REST OF THE AREA.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Jun 26, 2:39 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     TSTM WND GST     OSCEOLA                 38.05N 93.70W
06/26/2015  E70 MPH          ST. CLAIR          MO   TRAINED SPOTTER

&&

MTERRY
Special weather statement, Jun 26, 3:36 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 AM CDT FRI JUN 26 2015

MOZ090>092-094-095-102-103-261015-
CHRISTIAN MO-GREENE MO-BARRY MO-STONE MO-WEBSTER MO-WRIGHT MO-
LAWRENCE MO-
436 AM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...LAWRENCE...NORTHEASTERN
BARRY...NORTHERN STONE...NORTHWESTERN CHRISTIAN...NORTHWESTERN WRIGHT
AND SOUTHERN WEBSTER COUNTIES UNTIL 515 AM CDT...

AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
GUSTY WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS. THE LEADING
EDGE OF THESE WINDS EXTENDED ALONG A LINE FROM LEBANON TO PLEASANT
HOPE TO 6 MILES NORTHWEST OF BOIS D'ARC TO 11 MILES NORTHWEST OF RED
OAK...MOVING SOUTH AT 30 MPH. WINDS OF 30 TO 40 MPH WITH GUSTS
AROUND 50 MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE AURORA...BATTLEFIELD...BILLINGS...
CLEVER...CRANE...DIGGINS...FORDLAND...HIGHLANDVILLE...MARIONVILLE...
MILLER...MONETT...MOUNT VERNON...NIXA...OZARK...PIERCE CITY...
REPUBLIC...ROGERSVILLE...SPARTA...SPRINGFIELD...STRAFFORD...VERONA
AND WILLARD.

INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 96 WILL ALSO BE IMPACTED BY
THESE STORMS.

PEOPLE IN GREENE...LAWRENCE...NORTHEASTERN BARRY...NORTHERN STONE...
NORTHWESTERN CHRISTIAN...NORTHWESTERN WRIGHT AND SOUTHERN WEBSTER
COUNTIES...INCLUDING WILLARD...MILLER...REPUBLIC...SPRINGFIELD...
STRAFFORD...BATTLEFIELD...MOUNT VERNON...BILLINGS...CLEVER...NIXA...
MARIONVILLE...ROGERSVILLE AND FORDLAND...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3693 9406 3729 9405 3728 9363 3733 9355
      3733 9271 3748 9270 3748 9238 3737 9237
      3686 9333
TIME...MOT...LOC 0934Z 338DEG 26KT 3773 9266 3746 9318
          3728 9359 3735 9410

SCHAUMANN
Local storm report, Jun 26, 3:45 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     TSTM WND DMG     3 S HERMITAGE           37.90N 93.32W
06/26/2015                   HICKORY            MO   911 CALL CENTER

            2 TREES OVER HIGHWAY 254. ROAD CLOSED.

&&

RABERDING
Local storm report, Jun 26, 4:17 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 AM     TSTM WND DMG     CAPLINGER MILLS         37.79N 93.80W
06/26/2015                   CEDAR              MO   LAW ENFORCEMENT

            LARGE TREES DOWN NEAR NORTH STREET AND N SPUR.

&&

RABERDING
Local storm report, Jun 26, 8:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      1 N LOWRY CITY          38.15N 93.73W
06/26/2015                   ST. CLAIR          MO   LAW ENFORCEMENT

            SHERIFF DEPARTMENT RECEIVED A REPORT OF WATER OVER THE
            ROAD NEAR HIGHWAY A IN SAINT CLAIR COUNTY.

&&

AFOSCATO
Local storm report, Jun 26, 8:19 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     1 NNE WARSAW            38.25N 93.38W
06/26/2015                   BENTON             MO   PUBLIC

            SEVERAL REPORTS OF TREES DOWN IN CITY LIMITS. AROUND 0340
            AM A REPORT OF A TREE DOWN NEAR POLK STREET AND HILLCREST
            LANE.

&&

AFOSCATO

The radar

The Pleasant Hill radar (KEAX), 114 km away, was scanning. The volume nearest the first event began at 14:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bourbon

When
June 26, 8:30 AM CST to 10:30 AM CST
Where
Bourbon County, 3.1 mi NW of Ft Scott to 3.26 mi NW of Ft Scott
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.860, -94.742

Water was flowing over Highway 7 just north of Highway 54.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574769.